Texas, 2007

Flash Flood in Texas, June 20, 2007

June 20, 2007 · NWS CRP · 1 event in 1 county or zone

An inch of rain and isolated amounts up to two inches fell in and around Laredo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An inch of rain and isolated amounts up to two inches fell in and around Laredo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 20, 2:03 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 20, 2:03 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT WED JUN 20 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY)...CLUSTERS OF SHOWERS AND
THUNDERSTORMS CONTINUE ALONG AND NEAR INTERSTATE 35 FROM KLRD ALL
THE WAY BACK TO KSAT...PRODUCING LOCALLY EXCESSIVE RAINFALL OVER
LASALLE AND NORTHERN WEBB COUNTIES. FORMER OUTFLOW BOUNDARY THAT
ORIGINALLY TRIGGERED ALL THIS IS NOW ALL BUT UNDETECTABLE FROM
RADAR IMAGERY...AND WITH WEAK FLOW ALOFT EXPECT LITTLE MOVEMENT OF
THE MAIN CONVECTIVE CLUSTER.

FURTHER EAST...JUST ISOLATED CONVECTION IS FIRING IN VARIOUS SPOTS
INLAND AROUND THE VICTORIA CROSSROADS...WITH THE SEABREEZE
APPARENTLY INHIBITING ANY ACTIVITY CLOSER TO THE COAST.

GFS SOLUTIONS HAVE CHANGED SIGNIFICANTLY FROM PREVIOUS RUNS...WITH
MUCH HIGHER CHANCES FOR PRECIPITATION ACROSS SOUTH TEXAS AS A WEAK
UPPER LOW/INVERTED TROF WORKS TO AID LIFT. WITH INSTABILITY
BECOMING A MAIN LIMITING FACTOR...BEST CHANCES FOR PRECIPITATION
WILL BE EARLY THIS EVENING AND AGAIN THURSDAY AFTERNOON. TRIMMED
TEMPERATURE RANGES A BIT DUE TO INCREASED MOISTURE AND CLOUD COVER.

&&

.AVIATION...ISOLATED CONVECTION POSSIBLE THROUGH SUNSET OR SO AT
ALL FORECAST POINTS...WITH HIGHER CHANGES AT KLRD CLOSER TO THE
LARGE CONVECTIVE MASS OVER THE NORTHERN RIO GRANDE PLAINS. SOME
BRIEF MVFR VSBYS POSSIBLE LATE TONIGHT BEFORE RETURNING TO VFR
CIGS THURSDAY.

&&

.MARINE...SCEC CONDITIONS SHOULD DIMINISH NEAR SUNSET AS THE
THERMAL GRADIENT RELAXES...AND WITH GENERALLY WEAK FLOW EXPECT
WINDS TO REMAIN BELOW SCEC CRITERIA THURSDAY. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OFFSHORE THROUGH THE SHORT TERM PERIOD.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...TO SOME DEGREE...MCS
TODAY WHICH MAINLY HAS STAYED OVER THE WESTERN SECTIONS OF THE AREA
MAY HAVE PUT A BIT OF A FLY IN THE OINTMENT WITH RESPECT TO THE
MOISTURE FIELDS OVER THE WEEKEND...AS MOISTURE IS PROGGED TO LINGER
A BIT LONGER THAN PREVIOUS MODEL RUNS HAVE SHOWN (SINCE SURFACE AND
UPPER WIND FIELDS ARE WEAK THIS TIME OF YEAR). WILL STILL MAINTAIN A
DRY FORECAST FOR THE WEEKEND...AS MODELS INDICATE SOME CIN AND LESS
MOISTURE/DRYING AS PREVIOUSLY PROGGED. HOWEVER...SINCE WEAKNESS IN
THE UPPER RIDGE REMAINS...COULD SEE SOME ISOLATED SEA-BREEZE
ACTIVITY OVER THE WEEKEND BUT FOR NOW DO NOT WANT TO BITE ON THIS
HIGHER MOISTURE FIELDS AND MENTION RAIN JUST YET. THUS...GIVEN
AFOREMENTIONED...PUT IN SLIGHT CHANCE POPS FOR FRIDAY MOST LOCATIONS
THEN JUST HAVE GHOST 5 TO 10 POPS FOR THE WEEKEND. HOWEVER...DID
INCREASE CLOUD COVER FOR THE WEEKEND AS MOSTLY CLEAR FOR OVERNIGHT
MAY BE A BIT OPTIMISTIC. MODELS WERE SHOWING INVERTED TROUGH WITH
GOOD MOISTURE APPROACHING AREA ON MONDAY...APPEARS MAIN EFFECTS WILL
BE TUESDAY AND WEDNESDAY BUT GIVEN CONSISTENCY OF ECMWF ON HANDLING
THIS (AND ITS MOISTURE FIELDS) DID PUT IN A MENTION OF RAIN FOR
MONDAY EASTERN AREAS. CHANCE POPS MAINLY EASTERN 2/3RDS OF AREA
STILL LOOK GOOD FOR TUESDAY AND WEDNESDAY. MADE A FEW SLIGHT
ADJUSTMENTS TO TEMPERATURE FORECASTS BASED ON HIGHER MOISTURE FIELDS
OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  90  76  92  75  /  20  40  10  20  10
VICTORIA          73  91  73  92  72  /  20  40  20  20  10
LAREDO            79  97  78 100  78  /  30  40  20  10  10
ALICE             75  92  73  95  73  /  20  40  20  20  10
ROCKPORT          78  90  78  90  77  /  20  40  20  20  10
COTULLA           74  93  73  96  73  /  30  40  20  10  10
KINGSVILLE        76  91  75  95  73  /  20  40  20  20  10
NAVY CORPUS       79  89  80  90  79  /  20  40  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
     PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL 20 TO 60 NM.

&&

JV/71...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jun 20, 4:45 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT WED JUN 20 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT WED JUN  2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN ARE EXPECTED ACROSS ALL OF SOUTH TEXAS TODAY...WITH THE
GREATEST LIKLIHOOD THIS MORNING. RAINFALL AMOUNTS WILL AVERAGE
BETWEEN 1/4 AND 1/2 INCH WITH ISOLATED AMOUNTS BETWEEN 1 AND 2
INCHES.

SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS  ARE EXPECTED THIS
AFTERNOON ACROSS THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN....THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE
INCH WILL BE POSSIBLE ON THURSDAY ACROSS PORTIONS OF SOUTH TEXAS.
OTHERWISE...NO HAZARDOUS WEATHER CAN BE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/MB

In the hours before

Special weather statement, Jun 20, 1:03 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
203 PM CDT WED JUN 20 2007

TXZ239-202000-
WEBB-
203 PM CDT WED JUN 20 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF LAS TIENDAS...OR 15 MILES SOUTH
OF ENCINAL...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

GW

The radar

The Corpus Christi radar (KCRP), 195 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
June 20, 3:30 PM CST to 4:30 PM CST
Where
Webb County, Laredo
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
27.550, -99.470

Heavy rainfall resulted in water covering some roads in Laredo. Loop 20 at Century City was closed and well as Loop 20 at Los Presidentes due to high water.|

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46095.